Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 113, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 26, 2025, 8:25 PM CDT for Deaf Smith County, Oldham County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2025, 8:25 PM CDT (01:25 UTC)
- Expired
- May 26, 2025, 9:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Deaf Smith County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 82 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:43 PM CDT | TSTM WND GST 66 | 4 E Vega, TX | |
| May 26, 8:54 PM CDT | TSTM WND GST 68 | 2 Wnw Hereford, TX | Winds gusting between 59 and 68 mph between 2054CDT and 2059CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 5:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1011 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
039
WUUS54 KAMA 270125
SVRAMA
TXC117-359-270215-
/O.NEW.KAMA.SV.W.0113.250527T0125Z-250527T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
825 PM CDT Mon May 26 2025
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Oldham County in the Panhandle of Texas...
Deaf Smith County in the Panhandle of Texas...
* Until 915 PM CDT.
* At 824 PM CDT, severe thunderstorms were located along a line
extending from 18 miles southwest of Channing to 6 miles northwest
of Black, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
* Locations impacted include...
Vega, Glenrio, Dawn, Adrian, Boys Ranch, Hereford, Bootleg,
Wildorado, and Simms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3562 10304 3562 10218 3556 10216 3475 10218
3475 10304
TIME...MOT...LOC 0124Z 271DEG 29KT 3557 10264 3476 10266
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DGW1 follow-up statement
754
WWUS54 KAMA 270155 RRA
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
855 PM CDT Mon May 26 2025
TXC117-359-270215-
/O.CON.KAMA.SV.W.0113.000000T0000Z-250527T0215Z/
Oldham TX-Deaf Smith TX-
855 PM CDT Mon May 26 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR EASTERN OLDHAM AND EASTERN DEAF SMITH COUNTIES...
At 855 PM CDT, automated weather equipment reported severe
thunderstorms were located along a line extending from 7 miles
northwest of Boys Ranch to 4 miles south of Hereford, moving east at
35 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Automated weather equipment.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Vega, Boys Ranch, Hereford, Wildorado, and Dawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3561 10274 3562 10218 3556 10216 3475 10218
3475 10273 3517 10253
TIME...MOT...LOC 0155Z 271DEG 29KT 3557 10236 3476 10238
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
DGWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:58 PM CDT, 1 hour 27 minutes earlier. Its key messages:
- Issued at 104 PM CDT Mon May 26 2025 -Showers and storms in this afternoon and then again in the evening. Low chance for storms to be severe with 1" hail and 60 mph winds. -Wednesday through the end of the week will bring daily chances of thunderstorms, some that could reach severe criteria. Currently best chances remain on Wednesday but overall confidence in any severe storms is low at this time.
Area forecast discussion, May 26, 6:58 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 658 PM CDT Mon May 26 2025 ...New AVIATION... .KEY MESSAGES... Issued at 104 PM CDT Mon May 26 2025 -Showers and storms in this afternoon and then again in the evening. Low chance for storms to be severe with 1" hail and 60 mph winds. -Wednesday through the end of the week will bring daily chances of thunderstorms, some that could reach severe criteria. Currently best chances remain on Wednesday but overall confidence in any severe storms is low at this time. && .SHORT TERM ... (This evening through Tuesday night) Issued at 104 PM CDT Mon May 26 2025 A weather system continues to impact the panhandles with rounds of rain showers and thunderstorms. Currently there is a small disturbance from this weather system is moving across the panhandles causing the ongoing line of rain showers and thunderstorms. The rain showers and thunderstorms along this line are more potent in the northern panhandles which were not worked over by the early morning convection. In addition there is a small MCV that has formed on the northern portions of the line which will further aid thunderstorm development. Overall dynamics as such that most of the thunderstorms along this line will remain weak with a low chance for strong to severe storms. This line of storms is moving at a fairly fast clip to the east such that it should eject out of the panhandles by the mid afternoon hours. Behind this line conditions may clear out allowing for some daytime heating to rebuild instability. This instability will come into play late this afternoon through this evening when the main portions of this weather system passes through the panhandles. This will have a high chance of flaring up another line of rain showers and thunderstorms. Since the southern panhandles is being worked over less by the current wave it stand to reason that high instability will be located there. This means the main portion of the weather system may be more active in the southern panhandles than the northern. There is a low chance that the storms with the main wave may become strong to severe with winds and hail remaining the main threats. This activity has a high chance of continuing into the overnight hours before finally moving out of the panhandles along with the main portions of the weather system. While all the rain and thunderstorms are occurring there is a low chance for flooding through multiple rounds of rain hitting the same spot. There is then a moderate chance for misty to foggy conditions to develop during the early morning hours of Tuesday following the departure of the rain/thunder. Then for Tuesday a brief ridge have a high chance of passing across the panhandles bringing more stable conditions. However this ridge will not be sufficient to stop all convection with there being a low chance for isolated thunderstorms during Tuesday afternoon. As there is little in the way of upper level support it is very unlikely that any storms on Tuesday will become strong much less severe. SH && .LONG TERM ... (Wednesday through next Sunday) Issued at 104 PM CDT Mon May 26 2025 Another weather system has a high chance of impacting the southern plains including the panhandles on Wednesday. The dynamics and moisture of this system are such that it will have a moderate to high chance of causing thunderstorms. In fact it looks like this system may be capable of producing strong to severe thunderstorms during the afternoon to evening hours of Wednesday. Thursday the weather system pushes eastward which will still allow rain showers and thunderstorms to form just at a lesser amount and intensity compared to Wednesday. Then for the weekend there is a low to moderate chance that high pressure starts to build back into the southern plains. This would lead to only a low chance for daily rain showers and thunderstorms as the high pressure would not be strong enough to suppress all convection. However there is a chance that tropical system formation off the SW coast of Mexico get ingested within the large scale flow. If this comes to pass then more moisture and instability may arrive in the southern plains for the weekend instead of the high pressure. So confidence in any forecast for the weekend into next week remains low at this time as many uncertain variables remain in play. SH && .AVIATION... (00Z TAFS) Issued at 654 PM CDT Mon May 26 2025 Thunderstorms are expected to impact or at least be within the vicinity of all terminals through 06z. Low ceilings potentially as low as IFR are forecast at all sites overnight into tomorrow morning after storms clear out, before gradually lifting in the morning-afternoon. Winds will be mostly light and variable less than 10 kts. Harrel && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 52 74 56 77 / 50 10 10 40 Beaver OK 50 71 52 76 / 30 10 20 60 Boise City OK 47 75 51 77 / 50 10 20 60 Borger TX 54 76 56 80 / 40 10 10 40 Boys Ranch TX 52 76 56 81 / 50 10 20 50 Canyon TX 52 75 55 78 / 50 10 20 40 Clarendon TX 54 73 56 75 / 50 10 10 30 Dalhart TX 48 74 51 78 / 40 10 10 50 Guymon OK 49 73 51 76 / 40 10 20 60 Hereford TX 52 77 56 79 / 50 10 20 40 Lipscomb TX 52 71 54 75 / 40 10 10 40 Pampa TX 52 73 56 75 / 50 10 10 40 Shamrock TX 54 73 55 76 / 40 10 10 20 Wellington TX 56 73 56 77 / 40 10 10 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...98 LONG TERM....98 AVIATION...38
Hazardous weather outlook, May 26, 12:32 PM CDT, 7 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 1232 PM CDT Mon May 26 2025 OKZ001>003-TXZ001>020-317-270545- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1232 PM CDT Mon May 26 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms continue to impact the panhandles this afternoon and then again this evening. A few of these storms may become strong to severe with large hail and strong winds. Additionally the storms may produce heavy rainfall that can cause localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. At least a moderate chance for thunderstorms each day Wednesday through Friday. Then a low chance for thunderstorms through the weekend. Currently there is a low chance for severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, May 26, 4:24 PM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Amarillo TX
424 PM CDT Mon May 26 2025
TXZ002-003-262145-
Sherman TX-Hansford TX-
424 PM CDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL HANSFORD AND
SOUTHEASTERN SHERMAN COUNTIES THROUGH 445 PM CDT...
At 423 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Sunray, or 19 miles southeast of Stratford, moving
east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of west central
Hansford and southeastern Sherman Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3632 10149 3605 10166 3605 10167 3618 10193
3637 10182
TIME...MOT...LOC 2123Z 289DEG 16KT 3622 10176
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DGWSpecial weather statement, May 26, 4:42 PM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Amarillo TX
442 PM CDT Mon May 26 2025
TXZ002-003-262200-
Sherman TX-Hansford TX-
442 PM CDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HANSFORD AND
SOUTHEASTERN SHERMAN COUNTIES THROUGH 500 PM CDT...
At 441 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Morse, or 24 miles southeast of Stratford, moving
east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern
Hansford and southeastern Sherman Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3627 10143 3605 10158 3605 10167 3618 10183
3631 10171
TIME...MOT...LOC 2141Z 289DEG 16KT 3620 10167
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DGWSpecial weather statement, May 26, 5:28 PM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Amarillo TX
528 PM CDT Mon May 26 2025
TXZ008-009-013-014-262300-
Hutchinson TX-Gray TX-Roberts TX-Carson TX-
528 PM CDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CARSON...
SOUTHEASTERN HUTCHINSON...NORTHWESTERN GRAY AND SOUTHWESTERN ROBERTS
COUNTIES THROUGH 600 PM CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm over
Skellytown, or 12 miles west of Pampa, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pampa, Kingsmill, and Skellytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
the Panhandle of Texas.
&&
LAT...LON 3544 10127 3559 10131 3582 10100 3554 10078
TIME...MOT...LOC 2228Z 246DEG 20KT 3558 10118
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CORSpecial weather statement, May 26, 6:22 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Amarillo TX
622 PM CDT Mon May 26 2025
TXZ009-010-262345-
Hemphill TX-Roberts TX-
622 PM CDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ROBERTS AND
NORTHWESTERN HEMPHILL COUNTIES THROUGH 645 PM CDT...
At 622 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 15 miles northwest of Lora, or 15
miles northwest of Miami, moving east at 20 mph.
HAZARD...Landspouts, wind gusts of 50 to 55 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
This storm will remain over mainly rural areas of northeastern
Roberts and northwestern Hemphill Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
the Panhandle of Texas.
&&
LAT...LON 3581 10047 3584 10082 3598 10083 3606 10057
3606 10053
TIME...MOT...LOC 2322Z 270DEG 19KT 3590 10075
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CORSpecial weather statement, May 26, 6:44 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Amarillo TX
644 PM CDT Mon May 26 2025
TXZ004-005-270015-
Ochiltree TX-Lipscomb TX-
644 PM CDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN LIPSCOMB AND
SOUTHEASTERN OCHILTREE COUNTIES THROUGH 715 PM CDT...
At 644 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 12 miles southwest of Wolf Creek
Park, or 23 miles south of Perryton, moving northeast at 25 mph.
HAZARD...Landspouts, wind gusts of 50 to 55 mph, and nickel size
hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Wolf Creek Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3606 10064 3606 10071 3609 10083 3635 10075
3625 10047
TIME...MOT...LOC 2344Z 204DEG 21KT 3605 10077
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CORLocal storm report, May 26, 7:48 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
748 PM CDT Mon May 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Hail Groom 35.21N 101.10W
05/26/2025 E2.50 Inch Carson TX Trained Spotter
&&
SSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:04 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 56 min |
| May 26, 7:08 PM CDT | Tornado Warning | AMA | Armstrong, Carson, Donley, Gray | 37 min |
| May 26, 7:29 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 61 min |
| May 26, 7:47 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 43 min |
| May 26, 7:52 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 68 min |
| May 26, 8:03 PM CDT | Tornado Warning | AMA | Donley | 27 min |
| May 26, 8:06 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 21 min |
| May 26, 8:25 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 52 min |
| May 26, 8:53 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 25 min |
| May 26, 8:54 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 96 min |
| May 26, 8:58 PM CDT | Special Weather Statement | AMA | Hemphill | 47 min |
| May 26, 9:10 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 50 min |
| May 26, 9:39 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 66 min |
| May 26, 9:56 PM CDT | Areal Flood Advisory | AMA | Armstrong, Randall | 2 hr |
| May 26, 11:40 PM CDT | Special Weather Statement | AMA | Gray | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.